MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Corneal Edema (1791); Vitrectomy (2643); No Code Available (3191)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that lens was inserted and removed in same surgical procedure because the surgeon could not center the lens.Reportedly vitrectomy and sutures were required during this procedure.No lens was implanted.Additional information was received, and it was learnt that patient was left aphakic and plans are to refer the patient out.No other issues with lens.The procedure lasted for one hour and nine minutes and a maluygin ring was used.Patient is doing better, and patient¿s clouding is improving.No further information provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 7/14/2020.Device evaluation: the product was returned.Visual inspection performed under microscope.Lubricating material residues and loose particles can be observed on the lens surface.Both haptics looks slightly distorted.With the information provided and the condition of the product returned the reported issues could not be verified.Based in the analysis the product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the device were reviewed.The search revealed no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10242205
Report Number2648035-2020-00473
Device Sequence Number2679453
Product Code HQL
UDI-Device Identifier05050474528987
UDI-Public(01)05050474528987(17)241031
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/17/2020
10/25/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/05/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Date Report Sent to FDA01/01/2005